Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 164, NWS New Orleans, LA

July 3, 2011Pearl River County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Jul 3, 2011, 4:25 PM CDT for Pearl River County, Mississippi. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2011, 4:25 PM CDT (21:25 UTC)
Expired
Jul 3, 2011, 5:00 PM CDT
In force
35 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

County Pearl River County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.4 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2011-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3778 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2011-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3778 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
723 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

073 
WUUS54 KLIX 032125
SVRLIX
MSC109-032230-
/O.NEW.KLIX.SV.W.0164.110703T2125Z-110703T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
425 PM CDT SUN JUL 3 2011

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI...
  THIS INCLUDES THE CITY OF POPLARVILLE...

* UNTIL 530 PM CDT

* AT 422 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES NORTH OF POPLARVILLE...
  AND MOVING SOUTH AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  POPLARVILLE BY 530 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

&&

LAT...LON 3101 8940 3074 8940 3078 8971 3101 8963
      3101 8956 3102 8955 3102 8950 3101 8948
      3099 8946 3099 8943 3102 8942
TIME...MOT...LOC 2123Z 009DEG 4KT 3096 8952

$$


24/RR
2 follow-up statements
292 
WWUS54 KLIX 032140
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
440 PM CDT SUN JUL 3 2011

MSC109-032230-
/O.CON.KLIX.SV.W.0164.000000T0000Z-110703T2230Z/
PEARL RIVER MS-
440 PM CDT SUN JUL 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHERN PEARL RIVER COUNTY...

AT 436 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR POPLARVILLE...MOVING
SOUTH AT 5 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  POPLARVILLE BY 530 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS 
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3099 8942 3074 8943 3078 8971 3101 8963
      3101 8959 3099 8946 3099 8944
TIME...MOT...LOC 2140Z 009DEG 4KT 3091 8954

$$


24/RR
932 
WWUS54 KLIX 032200
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
500 PM CDT SUN JUL 3 2011

MSC109-032209-
/O.CAN.KLIX.SV.W.0164.000000T0000Z-110703T2230Z/
PEARL RIVER MS-
500 PM CDT SUN JUL 3 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PEARL RIVER COUNTY IS
CANCELLED...

THIS STORM HAS WEAKENED WHILE APPROACHING POPLARVILLE. 

LAT...LON 3099 8942 3074 8943 3078 8971 3101 8963
      3101 8959 3099 8946 3099 8944
TIME...MOT...LOC 2159Z 009DEG 4KT 3089 8954

$$


24/RR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:34 PM CDT, 51 minutes earlier.

Area forecast discussion, Jul 3, 3:34 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
334 PM CDT SUN JUL 3 2011

.SYNOPSIS...
WEAK RIDGING EXTENDS FROM THE WESTERN ATLANTIC ACROSS THE NORTHERN
GULF OF MEXICO. A STALLED FRONT EXTENDS ACROSS THE MIDDLE
MISSISSIPPI VALLEY WITH A SURFACE HIGH CENTERED OVER SOUTHWESTERN
WISCONSIN.

LOCALLY...TEMPERATURES HAVE RISEN INTO THE MID TO UPPER 90S...
THOUGH RAIN COOLED AIR HAS LOWERED TEMPERATURES INTO THE UPPER 70S
AND LOWER 80S IN THE VICINITY OF SCATTERED SHOWERS AND
THUNDERSTORMS.

&&

.DISCUSSION...
VERY FEW CHANGES MADE TO THE FORECAST. MODELS CONTINUE TO BE IN
GOOD AGREEMENT...SLOWLY RETROGRADING THE UPPER LEVEL RIDGE OVER
THE NEXT FEW DAYS. WITH ONLY WEAK RIDGING AT THE SURFACE...THIS
SHOULD ALLOW SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP
ACROSS THE AREA EACH AFTERNOON. AFTERNOON TEMPERATURES HAVE BEEN
RUNNING ABOVE GUIDANCE FOR THE LAST COUPLE DAYS. SEE NO REASON WHY
THIS WOULDN/T CONTINUE FOR THE NEXT FEW DAYS...SO WILL CONTINUE TO
CARRY TEMPS A FEW DEGREES HIGHER THAN GUIDANCE EACH AFTERNOON
THROUGH TUESDAY.

BY MIDWEEK...WEAK TROUGHING IS FORECAST TO TAKE THE PLACE OF THE
UPPER RIDGE. THIS WILL PROVIDE AN ADDITIONAL FOCUS FOR
CONVECTION AND CLOUDINESS...WHICH IN TURN...SHOULD HELP KEEP
TEMPERATURES FROM RISING AS HIGH. GENERALLY FORECASTING LOW TO MID
90S THROUGH THE SECOND HALF OF THE WORK WEEK.

TOWARD THE END OF THE WEEK AND INTO THE WEEKEND...A WEAK TROPICAL
WAVE MAY MOVE INTO THE EASTERN AND THEN NORTHERN GULF...THOUGH
THERE ARE SOME SIGNIFICANT DIFFERENCES IN THE MODELS CONCERNING
THE HANDLING OF THIS WAVE. WILL MENTION THAT ALL OF THE MODELS
THAT BRING THE WAVE INTO THE NORTHERN GULF MAINTAIN IT AS AN OPEN
WAVE AND DO NOT DEVELOP IT FURTHER. HOWEVER...IF THE WAVE DOES
MAKE IT INTO THE NORTHERN GULF...THIS WOULD RESULT IN A
SIGNIFICANT INFLUX OF MOISTURE AND WOULD ALSO BRING A MORE
SIGNIFICANT CHANCE OF RAIN INTO THE AREA. WILL CONTINUE TO WATCH
THIS SYSTEM AND ADJUST THE FORECAST ACCORDINGLY AS THE EVENTUAL
OUTCOME BECOMES MORE CLEAR.

&&

.AVIATION...
EXPECT VFR CONDITIONS TO PREVAIL OUTSIDE OF SCATTERED CONVECTION.
A FEW GUSTS AS HIGH AS 40KTS WILL BE POSSIBLE IN SOME STORMS...BUT
THE PROBABILITY OF THESE STRONG STORMS AT ANY GIVEN LOCATION IS
TOO LOW TO INCLUDE IN THE TAFS. WILL INCLUDE TEMPO GROUPS AT
SEVERAL LOCATIONS WITH GUSTS UP TO 30KT AND WILL AMEND IF STORMS
LOOK STRONGER. EXPECT CONVECTION TO DISSIPATE AFTER SUNSET.

&&

.MARINE...
WEAK HIGH PRESSURE WILL REMAIN IN PLACE OVER THE COASTAL WATERS
THROUGH MOST OF THE WORK WEEK. WINDS WILL GENERALLY BE LIGHT...10
KNOTS OR LESS WITH SEAS MOSTLY 1 TO 2 FEET OR LESS. THE EXCEPTION
WILL BE IN THE VICINITY OF ANY THUNDERSTORMS WHERE WIND AND WAVES
WILL BE LOCALLY HIGHER. TOWARD THE END OF THE WEEK...A WEAK
TROPICAL WAVE MAY ENTER THE EASTERN/NORTHERN GULF. THIS WOULD
RESULT IN SLIGHTLY HIGHER WINDS AND SEAS...AS WELL AS A HIGHER
CHANCE OF RAIN. THE MAIN IMPACTS WOULD BE OVER THE WEEKEND...WHICH
IS BEYOND THE CURRENT FORECAST PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  73  96  72  94 /  20  30  20  30
BTR  75  96  74  94 /  20  30  20  40
ASD  76  96  75  93 /  20  30  20  30
MSY  79  94  77  92 /  20  30  20  30
GPT  76  95  75  92 /  20  30  20  30
PQL  75  94  74  92 /  20  30  20  30

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

95/DM
Hazardous weather outlook, Jul 3, 11:44 AM CDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1144 AM CDT SUN JUL 3 2011

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-041645-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1144 AM CDT SUN JUL 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON AND
PERSIST INTO EARLY EVENING. THE STRONGER THUNDERSTORMS WILL BE
ACCOMPANIED BY GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING
AND LOCALLY HEAVY RAIN. A FEW OF THUNDERSTORMS COULD BE STRONG TO
LOCALLY SEVERE WITH WIND GUSTS OF 40 TO 50 MPH.

HEAT INDEX VALUES WILL RISE INTO THE 99 TO 105 DEGREE RANGE THIS
AFTERNOON OUTSIDE OF RAIN AREAS.

MINOR FLOODING CONTINUES ALONG THE ATCHAFALAYA RIVER AT MORGAN
CITY. REFER TO THE LATEST RIVER FLOOD STATEMENT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ISOLATED THUNDERSTORMS ARE EXPECTED MONDAY...MAINLY
DURING THE AFTERNOON AND EARLY EVENING HOURS. SCATTERED
THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH FRIDAY. ALTHOUGH
ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED...A FEW STRONG TO
SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE PERIOD. THE MAIN
THREATS WILL BE GUSTY TO DAMAGING WINDS...FREQUENT LIGHTNING...AND
BRIEF HEAVY DOWNPOURS OF RAIN.

HEAT INDEX VALUES WILL RISE INTO THE 98 TO 104 DEGREE RANGE EACH
AFTERNOON OUTSIDE OF RAIN AREAS.

MINOR FLOODING WILL CONTINUE ALONG THE ATCHAFALAYA RIVER AT
MORGAN CITY. REFER TO THE LATEST RIVER FLOOD STATEMENT FOR
DETAILS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jul 3, 3:08 PM CDT, 1 hour 17 minutes before
LAZ039-071-072-032100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
308 PM CDT SUN JUL 3 2011

...CLUSTER OF STRONG THUNDERSTORMS MOVING WEST AFFECTING WASHINGTON
PARISH...TANGIPAHOA PARISH...

AT 302 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS BETWEEN FRANKLINTON AND
AMITE...MOVING WEST AT 5 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...WILMER...TICKFAW...TANGIPAHOA...ROSELAND...INDEPENDENCE AND
AMITE

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Local storm report, Jul 3, 3:18 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
318 PM CDT SUN JUL 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0304 PM     MARINE TSTM WIND 2 N LAKEFRONT AIRPORT   30.07N 90.03W
07/03/2011  M54 MPH          GMZ530             LA   ASOS

            THE ASOS AT NEW ORLEANS LAKEFRONT AIRPORT REPORTED A WIND
            GUST OF 47 KNOTS OR 54 MILES PER HOUR.

&&

98/SO
Special weather statement, Jul 3, 3:23 PM CDT, 1 hour 2 minutes before
LAZ047-048-032115-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
323 PM CDT SUN JUL 3 2011

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHWEST AFFECTING WEST
BATON ROUGE PARISH...EAST BATON ROUGE PARISH...

AT 320 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SCATTERED STRONG STRONG THUNDERSTORMS WERE LOCATED IN THE BATON
ROUGE AREA...MOVING SLOWLY WEST AND NORTHWEST AT 5 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...BRUSLY...PORT ALLEN...BATON ROUGE AIRPORT AND BAKER

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Local storm report, Jul 3, 3:59 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
359 PM CDT SUN JUL 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     MARINE TSTM WIND 4 ENE METAIRIE          30.03N 90.11W
07/03/2011  M60 MPH          GMZ530             LA   C-MAN STATION

            THE NEW CANAL STATION REPORTED A WIND GUST OF 52 KNOTS OR
            60 MILES PER HOUR.

&&

98/SO
Special weather statement, Jul 3, 4:09 PM CDT, 16 minutes before
MSZ077-032215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
409 PM CDT SUN JUL 3 2011

...STRONG THUNDERSTORM MOVING WEST AFFECTING PEARL RIVER COUNTY...

AT 406 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES NORTH OF POPLARVILLE...MOVING WEST AT 5
MPH.

THE STRONG THUNDERSTORM WILL BE NEAR...
  RURAL PEARL RIVER COUNTY AT 420 PM

THE PRIMARY THREATS FROM THIS STORM ARE CONTINUOUS LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE
LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE
HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

24/RR
Special weather statement, Jul 3, 4:23 PM CDT, 2 minutes before
LAZ048>050-032230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
423 PM CDT SUN JUL 3 2011

...LINE OF STRONG THUNDERSTORMS MOVING NORTHWEST AFFECTING ASCENSION
PARISH...EAST BATON ROUGE PARISH...LIVINGSTON PARISH...

AT 422 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 10 MILES
NORTHEAST OF DENHAM SPRINGS TO 7 MILES NORTH OF GONZALES...MOVING
NORTHWEST AT 5 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
PRAIRIEVILLE...DENHAM SPRINGS...WATSON AND GREENWELL SPRING

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.